MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CS-15802-E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the arrow raulerson syringe was found leaking during use on the patient.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one arrow raulerson syringe (ars) and one 18 ga introducer needle for evaluation.Signs of use in the form of biological material were observed on the returned components.Visual examination of the ars revealed no obvious defects or anomalies.After performing functional inspection (see below), the sample was sent to r & d for further testing.They broke open the ars to reveal a hole in the ars proximal valve.The returned sample was functionally tested using the returned introducer needle in accordance with the instructions for use provided with this kit.The ifu states, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate." the ars was able to draw and aspirate water with and without the introducer needle, without any leaks or excessive air buildup.The module requirement document for raulerson syringes (amrq-000113 rev 3) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringes in order to verify that the internal valves within the plunger body were intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released and did not snap back into a position = 1cc from the starting position.Therefore, the internal valves of the ars were not functioning as intended.A device history record review was performed, and no relevant findings were identified.The customer report of an ars leak was confirmed through complaint investigation of the returned sample.The ars failed relevant functional testing, and further inspection by r & d revealed a hole in the proximal valve.Based on these circumstances, manufacturing likely caused or contributed to this event.A nonconformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 8 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17404479
Report Number3006425876-2023-00696
Device Sequence Number5962498
Product Code DQY
UDI-Device Identifier40801902127745
UDI-Public40801902127745
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-15802-E
Device Lot Number71F22H3871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown